Oklahoma, 2005

Wildfire in Oklahoma, December 1 to 3, 2005

December 1 to 3, 2005 · NWS TSA · 3 events in 3 counties and zones

Wildfires that began during the end of November across Mayes, Okmulgee, and McIntosh Counties continued into the first few days of December. Several additional wildfires were also started across these counties during the first few days of December as a result of dry vegetation and gusty wind.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Wildfires that began during the end of November across Mayes, Okmulgee, and McIntosh Counties continued into the first few days of December. Several additional wildfires were also started across these counties during the first few days of December as a result of dry vegetation and gusty wind. Mayes and McIntosh Counties were approved to receive FEMA assistance for the wildfires that affected those counties during the end of November and early December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 9:42 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Nov 30, 9:42 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST WED NOV 30 2005

.DISCUSSION...
ONLY CHANGE FROM EARLIER EVENING UPDATE
WAS TO BACK WINDS SOUTH OF I40 FOR NEXT
FEW HOURS DUE TO LOW SOUTH OF RED RIVER.
ALSO TRIED TO TWEAK WIND SPEED NEXT FEW
HOURS..USING CURRENT MESONET REPORTS TO
AID ONGOING FIRE SUPPRESSION EFFORTS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   28  45  26  54 /  10   0   0  10
FSM   30  51  25  53 /  10   0   0  10
MLC   30  48  27  58 /  10   0   0  10
BVO   21  42  20  53 /  10   0   0  10
FYV   27  42  20  52 /  10   0   0  10
BYV   28  42  20  47 /  10   0   0  10
MKO   27  46  26  53 /  10   0   0  10
MIO   26  42  20  49 /  10   0   0  10
F10   28  45  27  55 /  10   0   0  10
HHW   37  52  29  57 /  10   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Nov 30, 8:44 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
844 PM CST WED NOV 30 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
832 PM CST WED NOV 30 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
        NO HAZARDS.

DISCUSSION...
A DRY COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT
BRIEFLY PRODUCING NORTHWEST WIND GUSTS TO 25 MILES
AN HOUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDS THROUGH THE ENTIRE PERIOD.

EXTENDED DISCUSSION...
ALTHOUGH THRESHOLDS ARE NOT CURRENTLY FORECAST TO REACH A
SPECIFIC FIRE WEATHER HAZARD...OUR PROLONGED PERIOD OF DRY
WEATHER SUGGEST...ANY...NOTABLE WIND WILL BE ACCOMPANIED BY
AN ELEVATED FIRE RISK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

EMERGENCY MANAGERS SHOULD CLOSELY MONITOR LATER FORECAST
FOR SIGNIFICANT WIND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 wildfire. Local standard time, as filed.

Wildfire, Mayes

When
December 1, 12:00 AM CST to December 3, 11:59 PM CST
Where
Mayes forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Wildfire, McIntosh

When
December 1, 12:00 AM CST to December 3, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Wildfire, Okmulgee

When
December 1, 12:00 AM CST to December 3, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483615, 5483616, 5483617.